Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 115, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2007, 2:52 PM CDT for Jersey County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 2:52 PM CDT (19:52 UTC)
- Expired
- May 10, 2007, 3:30 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Jersey County, IL
The radar
The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 101953 SVRLSX ILC083-102030- /O.NEW.KLSX.SV.W.0115.070510T1952Z-070510T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JERSEY COUNTY IN SOUTHWEST ILLINOIS * UNTIL 330 PM CDT * AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 4 MILES SOUTH OF JERSEYVILLE...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... JERSEYVILLE FIDELITY RURAL EASTERN JERSEY COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3912 9046 3898 9039 3900 9015 3924 9023 $$ GLASS
1 follow-up statement
000 WWUS53 KLSX 102022 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 322 PM CDT THU MAY 10 2007 MOC113-219-102032- /O.EXP.KLSX.SV.W.0114.000000T0000Z-070510T2030Z/ WARREN MO-LINCOLN MO- 322 PM CDT THU MAY 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN AND NORTHEASTERN WARREN COUNTIES EXPIRES AT 330 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. LAT...LON 3896 9129 3875 9124 3876 9096 3909 9111 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:30 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 10, 11:30 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1130 AM CDT THU MAY 10 2007 .DISCUSSION... SCT CONVECTION ACRS CNTRL MO ATTM MAINLY FM NR IRK S-SE TO NR VIH. THESE SHRA/TSRA ARE AHD OF A WK VORT MAX MOVG NEWD THRU SWRN MO. THIS PCPN MAY ALSO BE ASSOCIATED WITH WK TEMPERATURE AND MOISTURE ADVCTN ON NOSE OF 20 KT SWLY LLJ OVR SWRN MO. BOTH NAM AND GFS MDLS FCST RELATIVELY HI POPS OVR THE SRN PTN OF THE CWA TDA. WILL LIKELY NEED TO RAISE POPS SLIGHTLY TDA ALTHOUGH IT APRS THE MDLS MAY BE A LTL OVERDONE WITH CLOUD CVR...POPS AND A LTL TOO COOL WITH MAX TEMPS TDA THRU FRI. PLAN TO GO CLOSE TO PERSISTANCE WITH HI TEMPS TDA AND LOW TEMPS TGT WITH A CONTD WK SFC PRESSURE GRADIENT CAUSING LGT SFC WNDS OVR THE CWA WITH NO CHANGE IN AIR MASS. A FEW SLOW MOVG TSRA MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS WITH FAIRLY ABUNDANT LOW-MID LVL MOISTURE AND INSTABILITY ACRS THE AREA. ON FRI IT APRS THAT MOST OF THE CONVECTION WILL OCCUR OVR THE SRN HALF OF THE CWA WITH N-NELY LOW LVL WNDS POSSIBLY BRINGING SLIGHTLY DRIER AIR INTO THE N-NERN PTN OF THE CWA. THIS SHOULD BE MORE PRONOUNCED ON FRI NGT AND SAT WITH SFC RDGG OVR THE GRT LKS REGION. SHOULD SEE LESS CLOUDS FRI NGT AND SAT AND WILL GO WITH A DRY FCST. WITH PLENTY OF SOLAR INSOLATION AND SLIGHTLY LWR SFC DWPTS THE NAM MDL MOS GUIDANCE LOOKS TOO COOL FOR HI TEMPS ON SAT. LOOKS LIKE MOST OF THE COOLER AIR WILL REMAIN N-NE OF THE CWA. FORCING FOR CONVECTION SHOULD REMAIN ACRS THE NRN PLAINS ON SAT NGT...ALTHOUGH WITH NWLY MID-UPR LVL FLOW COULD NOT RULE OUT THE POSSIBILITY OF AN MCS ROLLING SEWD INTO THE NRN PTN OF THE CWA. GKS && .AVIATION... FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 10, 6:24 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 624 AM CDT THU MAY 10 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 624 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS UPPER LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY PRODUCE A BRIEF PERIOD OF SMALL HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY. THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GKS
In the hours before
Local storm report, May 10, 2:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM HAIL COLLINSVILLE 38.68N 90.00W
05/10/2007 M1.00 INCH MADISON IL TRAINED SPOTTER
SEVERAL REPORTS OF HAIL IN COLLINSVILLE...RANGING FROM
PEA TO QUARTER SIZE HAIL.
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:52 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 38 min |
| May 10, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 28 min |
| May 10, 3:32 PM CDT | Flash Flood Warning | LSX | Madison | 4 hr |
| May 10, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Jersey | 47 min |
| May 10, 3:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 38 min |
| May 10, 4:06 PM CDT | Flash Flood Warning | LSX | Jersey | 4 hr |
| May 10, 5:02 PM CDT | Flash Flood Warning | LSX | Greene | 4 hr |
| May 10, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.